advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Texas, USA:

My 5 year old granddaughter was diagnosed with Type 1 diabetes; she takes insulin shots. I would like to know why her blood sugar fluctuates so much when we make sure she eats correctly at meals and snacks. Example: Breakfast her blood sugar is 25, lunch it's 315 and at dinner it's 300. Then the next day it may be in the 70's. Her mother gives her the amount of insulin her doctor prescribes.

Answer:

Dosing insulin in a 5 year old is a difficult task. Frequently, the dosing of insulin is variable based on what the child eats. When there is difficulty with wide fluctuations in blood sugar reading, I would always suggest reviewing this with the child's diabetes team so they can assist with the details of insulin dosing.

MSB

DTQ-20000106235443
Original posting 11 Mar 2000
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.